PDA

View Full Version : Depression?


Beats
October 25th, 2010, 05:06 PM
:what:I'm ADHD, And whenever I go a long time without my meds, It makes me feel very depressed. Does this happen to anyone else???
I take Concerta.

Haven
October 28th, 2010, 09:24 PM
I have a friend who takes Concerta (at least I think? :P), and if he even tries to stop taking it for a while, his body and his moods change so rapidly it's scary. I can't say for certain whether or not this is why, but chances are the same basic concept happens as it would if a chain smoker decided they don't want to smoke and quit cold-turkey. Our bodies get to a point where they're addicted to the drugs we're taking - whether it be concerta, tobacco, caffeine, etc. - and as we try to take away these drugs, we're practically removing their 'source' that they've been thriving off of for months or even years. If that makes any sense at all, which I hope it does. So by stopping your medication, especially something like that which helps with your ADHD and helps stabilize your mood, you're bound to experience both withdrawal and mild to extreme changes in how you behave.

Your body becomes dependent on the medication your taking, and when it experiences an abrupt change such as that, it's going to have some adverse affects to your body as a whole. I wouldn't be all that worried about it, but I'd definitely try to remember to routinely take your medication so that you can avoid experiencing depression-like symptoms. Or if you don't really want to be taking it anymore, then try talking to your doctor about the best ways to ease off the drug with little to no disturbances to your mood. :) But either way, best thing to do would be to consult a professional before altering your intake of medication in any way or even if you just have questions like this which they should be able to answer in a more high-tech, super lengthy way. :P good luck though.

lonely girl
October 28th, 2010, 11:13 PM
dude, ttly. every time. ive been on like... 20 different medicines, everytime i stop or change... i just kinda disappear.

closed
October 29th, 2010, 11:19 AM
Well, this isn't rare, but if it bothers you consult your doctor (better be safe than sorry). But think that ADHD is very common, and also the use of Concerta. If it had a major problem then i'm sure everyone would know it.
Good Luck ;)

Rick's_Rodeo_Girl
October 31st, 2010, 01:00 PM
Certain Concerta withdrawal symptoms can include, but are not limited to:
•Extreme fatigue (tiredness)
•Depression
•Unusual behavior.


its just withdrawl.